Lancaster EPrints

The time to extinction for an SIS-household-epidemic model

Britton, Tom and Neal, Peter (2010) The time to extinction for an SIS-household-epidemic model. Journal of Mathematical Biology, 61 (6). pp. 763-779.

Full text not available from this repository.

Abstract

We analyse a Markovian SIS epidemic amongst a finite population partitioned into households. Since the population is finite, the epidemic will eventually go extinct, i.e., have no more infectives in the population. We study the effects of population size and within household transmission upon the time to extinction. This is done through two approximations. The first approximation is suitable for all levels of within household transmission and is based upon an Ornstein-Uhlenbeck process approximation for the diseases fluctuations about an endemic level relying on a large population. The second approximation is suitable for high levels of within household transmission and approximates the number of infectious households by a simple homogeneously mixing SIS model with the households replaced by individuals. The analysis, supported by a simulation study, shows that the mean time to extinction is minimized by moderate levels of within household transmission.

Item Type: Article
Journal or Publication Title: Journal of Mathematical Biology
Uncontrolled Keywords: SIS epidemics ; Contact process ; Households model ; Time to extinction ; Ornstein-Uhlenbeck process
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 59735
Deposited By: ep_importer_pure
Deposited On: 02 Nov 2012 15:19
Refereed?: Yes
Published?: Published
Last Modified: 11 Sep 2014 10:07
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/59735

Actions (login required)

View Item